I am 5 years into post menopause and I have debilitating anxiety. Im 57 years old, constantly anxious and trembling, trouble sleeping, will sleep for a few hors and then I'll be awake for 3 to 4 hours, maybe totaling 4 to 5 hours of sleep if I'm lucky. I have been like this for 16 months and has ruined my life and all of my relationships. I'm not talking about an anxiety attack, I'm talking about one big anxiety attack that lasts all day every day. I'm looking for people experiencing the same thing or have experienced this. I use to be a happy person and its all gone. I live in fear everyday in my house and when I leave the house. Please help! Doctors are clueless and tell me my situation is too difficult, so I continue to live this way. Thank you
I was on xanax for 16 months it actually made me worse. I'm trying hormone replacement it makes me sleep well but when I get up in the middle of the night I feel really dizzy, the dizziness is worse on the medicine than off the medicine. I would love to be me again, I hate this horrible life.
I really don't think your case is too difficult to be treated. I'm not a Dr but from what you're describing it sounds like generalized anxiety disorder. There are several kinds of treatments to help you. Therapy and possible meds are a really good place to start. Just because Xanax made you feel worse does not mean another med won't help you. Many Drs will prescribed an anti depressant because it not only helps with depression but anxiety as well. Can you get an appointment with a Psychiatrist? I would start there because they know so much about all of the disorders and they can prescribe meds. I would also recommend getting a full physical checkup including your thyroid. Ask for not only TSH but FT3, FT4 and antibodies. Have your vitamin levels checked. The B vitamins and also D. If your thyroid is not functioning properly or you're low on any vitamins, especially the ones I mentioned, it can cause anxiety.
What med are you on for menopause?
What is FT3 and FT4, I don't remember having that checked? I never had my antibodies checked either. My vitamin B12 was normal range. Doctor put me on progesteron and estrogen. I have a problem with dizziness (swaying). The HRT makes my dizziness worse. Went to psychiatrist yesterday he gave me low dose of prozac, cause I'm sensitive to medications. I feel like death and I have no reprieve from this constant hell. Thanks for responding.
Many primary Drs with only check TSH, thyroid stimulating hormones. It really does'nt give you the whole picture as far as what your thyroid levels are. You have to ask for the other tests or see an endo Dr because most of them give these tests.Have you had any thyroid tests at all?
Have you ever tried any other antidepressants other than the Prozac you're getting ready to start? Many people do very well on Prozac and I hope you will too.
With the hormones are you on the patch or pills? And what kind is it? Please tell me it's not Premarin. If it is, I would highly recommend another med.
I have had my TSH, T3 and T4 tested. Hormones are pills Progestrone capsules 100 mg and Estradiol tablet 1 mg. The Prozac that was given to me is 5 mg. I have an inner ear problem and severe chronic anxiety, with the inner inner thing most medicines make me more dizzy (sway) dizziness. Even if I take melatonin or calcium magnesium, I get severely dizzy. It's a no win win situation. I have a wasted torchured and cruel life. I haven't always been like this its been the last 16 months. It's a waste of life.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.